Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2005, 7:26 PM CDT for Crittenden County, Cross County, Arkansas. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 4, 2005, 8:45 PM CDT
- In force
- 79 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, AR, Cross County, AR
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:35 PM CDT | TSTM WND DMG | West Memphis, AR | FIREWORKS STAND NEAR I-40 AND MOUND CITY ROAD DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 050027 SVRMEG ARC035-037-050145- /O.NEW.KMEG.SV.W.0129.050705T0026Z-050705T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 726 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS CROSS COUNTY IN EASTERN ARKANSAS * UNTIL 845 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PARKIN...AND MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE... GILMORE...CRAWFORDSVILLE...TURRELL...JERICHO...WEST MEMPHIS... SUNSET AND MARION. .THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3547 9071 3530 9076 3512 9011 3540 9003 $$
2 follow-up statements
000
WWUS54 KMEG 050108
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT MON JUL 4 2005
ARC037-050118-
/O.CAN.KMEG.SV.W.0129.000000T0000Z-050705T0145Z/
CROSS AR-
808 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR CROSS COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE
SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.
LAT...LON 3543 9024 3542 9019 3538 9017 3542 9012
3540 9009 3534 9010 3531 9017 3525 9015
3524 9009 3514 9010 3524 9049 3544 9049
$$
ARC035-050145-
/O.CON.KMEG.SV.W.0129.000000T0000Z-050705T0145Z/
CRITTENDEN AR-
808 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
CRITTENDEN COUNTY...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EARLE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAWFORDSVILLE...WEST MEMPHIS...TURRELL...SUNSET...MARION...JERICHO
AND GILMORE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3543 9024 3542 9019 3538 9017 3542 9012
3540 9009 3534 9010 3531 9017 3525 9015
3524 9009 3514 9010 3524 9049 3544 9049
$$000
WWUS54 KMEG 050145
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT MON JUL 4 2005
ARC035-050155-
/O.EXP.KMEG.SV.W.0129.000000T0000Z-050705T0145Z/
CRITTENDEN AR-
845 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRITTENDEN COUNTY EXPIRES AT
845 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3543 9024 3542 9019 3538 9017 3542 9012
3540 9009 3534 9010 3531 9017 3525 9015
3524 9009 3514 9010 3524 9049 3544 9049
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:18 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 4, 2:18 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT MON JUL 4 2005 .DISCUSSION... A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY EVENING. THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS. STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP. WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH WEAK FRONT IN THE AREA. BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY WARM WEATHER THU THROUGH THE WEEKEND. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. SJM
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUL 4 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 330 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT AS IT MOVES INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL AS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BEFORE 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SJM
In the hours before
Local storm report, Jul 4, 5:41 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/04/2005 CLAY AR PUBLIC
POWER LINES DOWN.
&&
WERLocal storm report, Jul 4, 5:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/04/2005 GREENE AR PUBLIC
TREES DOWN. PARTIAL ROOF DAMAGE.
&&
WERLocal storm report, Jul 4, 6:11 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2005 CRAIGHEAD AR LAW ENFORCEMENT
JONESBORO POLICE DEPT. REPORTED POWER POLES DOWN OVER
HIGHWAY 63 RESULTING IN A 6 CAR PILE UP. 2 HOUSE FIRES
FROM LIGHTING.
&&
WERLocal storm report, Jul 4, 6:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR TRAINED SPOTTER
POWER LINES DOWN.
&&
WERLocal storm report, Jul 4, 6:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD JONESBORO 35.82N 90.69W
07/04/2005 CRAIGHEAD AR TRAINED SPOTTER
HIGHLAND DR. AND CARAWAY RD.FLOODED.
&&
WERLocal storm report, Jul 4, 7:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 E HICKORY RIDGE 35.40N 90.98W
07/04/2005 1.75 INCH CROSS AR LAW ENFORCEMENT
GOLF BALL HAIL. 40 TO 50 MPH WINDS.
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:51 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 39 min |
| Jul 4, 8:13 PM CDT | Tornado Warning | MEG | St. Francis | 51 min |
| Jul 4, 9:36 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 24 min |
| Jul 4, 9:36 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.